MAUDE Adverse Event Report: KARL STORZ SE & CO. KG STONE CRUSHING FORCEPS, SGL. ACTION JAWS

KARL STORZ SE & CO. KG STONE CRUSHING FORCEPS, SGL. ACTION JAWS
Model Number 27074B
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that a stone crushing forceps would not close after a stone was lodged inside the jaws.This meant that the instrument couldn't be removed from the sheath during a cystoscopy.The surgeon had to revert to an open procedure to free the stone from the instrument so that it could be safely passed back through the cystoscopy sheaths.
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The item in question was returned to the manufacturer.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: in this case, an application error must be assumed.Based on the customer's description "a stone crushing forceps wouldn't close after a stone was lodged inside the jaws", it can be assumed that the stone was caught in the rear area of the tongs and became wedged in the teeth of the tongs, making it impossible to open and close.The excessive force may have caused the material of the pull rod to "stretch".Material fatigue may also occur due to the age of the materials.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
STONE CRUSHING FORCEPS, SGL. ACTION JAWS
Common Device Name
FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19139742
Report Number9610617-2024-00114
Device Sequence Number8445411
Product Code OCZ
UDI-Device Identifier04048551079386
UDI-Public4048551079386
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27074B
Device Catalogue Number27074B
Device Lot NumberVY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/21/2024
06/12/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/10/2024
07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown